News

VALE – TERRY BOURNE

 
Terry Bourne passed away Saturday 13th January at 7.28 am.
 
He had been in palliative care at Holy Spirit Hospital since December 21st, suffering from the effects of mesothelioma.
 
Terry was a 35 year + member of Hamilton Wheelers and performed many roles with the club, most notably as Handicapper for many years. Know affectionately as “Lock Stock” he had been a competitive cyclist since 1946 and a true devotee of the sport. He did say, typically, when he was talking to the nurses that he started bike racing in the UK in 1946 and he will be “forever a cyclist”, I could find no better summary of his existence as I have come to know him over many years. He listed his occupation on his CA licence as “cyclist”, not bad for an 81 year old.
 
For the many riders who have come to know Terry over time, it would be of no surprise to report that he was still very full of conversation as of 7 days ago. Chatting about all things in general, and who were the likely winners at next week’s TDU. Cycling was most definitely part of his DNA.
 

The Funeral of Terry Bourne

will be held at the Garden Chapel of Albany Creek Memorial Park on Tuesday 23rd January at 1.30 pm Refreshments will follow the service.

Wayne Wilson
Secretary

Colin Morley has also written a story about the way he remembers Terry - https://philosophyfunandfantasy.blogspot.com.au/2018/01/people-who-walk-through-our-life.html













Hamilton Wheelers Clean up at the Nationals Masters Champs

 
28 Hamilton Riders took part in at least 1 race at the National Masters Road Championships last weekend on the Gold Coast.
Riding the course used in next years Commonwealth Games our team did soooo well.
 
Our medallists were:
Col Howkins – Bronze ITT
Pete Jansen – Bronze RR
Nino Calabro – Bronze ITT and RR
Phil Kesby – Gold RR
Ashleigh Elliott – Gold Crit, RR; Silver ITT
 
We had 17 top ten finishes and 14 top twenty finishes!!
 
Great effort to those noted as well as all riders taking part. Special congrats to the Most Improved Rider of 2017 – Ash Elliott for her outstanding effort
 
Full results can be viewed on http://liveresults.cycling.org.au/2017/NMRC/




Ashleigh Elliott

Veloshotz: Road Race &emdash; 171029 133117 National Masters Championships - Road RaceA
Ashleigh Elliott


Nino Calabro (3rd)


Col Howkins (3rd)

Veloshotz: Road Race &emdash; 171029 110351 National Masters Championships - Road RaceB

Photo courtesy of Veloshotz

Santa Day Races this Sunday!

  

This sunday Dec 17th is the last race of the year. We have a full schedule of all grades including Womens Only racing, a free sausage sizzle, plus Santa is coming for all the kids.

Schedule
 

Grade
Start Time Finish Duration
A 6:45 7:45 60 mins + 2 laps
D 6:46 7:15 30 mins + 2 laps
       
C1 7:20 8:00 40 mins +2 laps
B1 7:55 8:45 50 mins + 2 laps
       
B2 8:10 8:50 40 mins + 2 laps
C2, Ladies C/D 8:45 9:15 30 mins +2 laps
Santa Arrives 9.15 9:30 Kids race see below
Juniors 9:20 9:35 15 mins + 2 laps
       
 
9.00 am.  “Barbecue Bob”at his best start. Free sausage sizzle for all present. Sausage, bread, sauce .

9.15 am. SANTA ARRIVES and conducts “Tykes on Bikes” Race for all little kids. Little kids do one lap of inner circuit. Bikes, training wheels, scooters, babies in prams, etc. Parents can run with kids. All kids get a present from Santa. Start/finish in front of clubhouse.

Summer Racing Season!



Our summer racing season start this Sunday 29th October at Nundah. Anyone with a Cycling Australia racing membership (inlcuding temporary membership) is welcome, but you must have obtained a grading with our club beforehand. Start times for this Sunday are:
A       6:45am 60mins + 2 laps
D       6:45am 30mins + 2laps
C1      7:20am 40mins + 2 laps
B1      7:55am 50 mins + 2 laps 
B2      8:10am 40 mins + 2 laps
Junior 
Skills  8:15am (off-track)
C2      8:45-9:15 30 mins + 2 laps
Juniors 9:20-9:35 15 mins + 1 lap

Entry fee $10 (cash only) or $5 for juniors only racing
Skullduggery Coffee and cold drinks available at the clubhouse cafe.

Junior Skills Session

We are running a junior skills session at Nundah races for all U15 and younger juniors from 8:15am. Juniors can then race afterwards in their allotted grade. Juniors should do their rollout and sign on to race beforehand. Assistance from junior parents or senior members would be greatly appreciated.

Upcoming Events

Our events are usually on Saturdays but there is the odd Sunday race when Nundah is unavailable. Our Time Trials at Pinkenba are also always on Sundays to avoid traffic. We also have our popular wednesday afternoon Twilight Series commencing Wed Nov 29th.

Please double check the start times on the Calendar as events start at the earlier time of 6:45am during summer to avoid the heat. We have also rearranged the schedule of events for Nundah racing, starting with A & D grades at 6:45am, and also introducing an off-track junior skills session before junior racing commences at 9:20am. 

Would you like to give racing a go?

If you or someone you know would like to give racing a go there are just two steps:
1. Get a Cycling Australia licence (temporary licences available)
2. Apply for a grading with our club (to place you in a racing group with riders of similar ability)

We have members from 7 to 87 years of age and races for all levels of ability. On race day we will explain how it all works and buddy you up with someone experienced to give you some extra tips. Check out our Getting Start Guide for more details.

Zach Larsson off to CX Worlds!

Hamilton junior rider Zach Larsson has been selected to represent Australia in the Junior Men divison at the UCI Cyclo-Cross World Championships held in Valkenburg, Netherlands from February 3-4, 2018.

https://www.mtba.asn.au/news/australian-cx-riders-bound-for-valkenburg/

Zach has been training hard and recently did really well at Round 2 of the National MTB Series in Orange last weekend.


(photo courtest of of Hixit https://www.facebook.com/Hixit-875330242572953/ )


If you'd like to help Zach with his fundraising you can make a donation at:
https://www.gofundme.com/2018-world-cyclocross-championships

Remembering Gerard O’Brien

 
Sadly the club must report on the sudden death of former member Gerard O'Brien.

Gerard was a member for 6-7 yrs over a longer period, as he worked around the world in the medical administration area and would be overseas for 12-18 months at a time. Whenever he returned to Brisbane, he was fit and enjoyed racing in HWCC B and C grade events.

Gerard dropped by to a Wednesday afternoon training session at Nundah a few months ago to say hello to the Ascot Catering and HWCC riders.

He was a fine hill-climber and time-trialist. Gerard won the HWCC Most Improved Rider award in 2006 and a Masters Club Championship. He was very proud of his win in the Over 50 category in the famous Annual Alphutte Classic race in South Australia in 2013.
 
Gerard was about to move his family to Kathmandu where he currently worked, as his contract was being extended when his untimely death occurred. He was 59 y.o. and apparently had been ill with the flu.
 
Our thoughts are with Allison and his 2 boys. Vale Gerard.